MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +0; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +0; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Catalog Number 71342200
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/23/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery due to dislocation of the left hip.
 
Additional Manufacturer Narrative
It was reported a revision surgery due to dislocation of the left hip.The only part returned for evaluation was the r3 constrained liner.This case has been re-opened due to additional information received.The additional parts are the oxinium femoral head, the acetabular shell and the emperion stem which were not returned.A clinical analysis noted that the root cause of the revision is due to the patient¿s multiple dislocations, which can likely be attributed to her multiple falls.The pre-revision x-rays indicated that the prosthesis was well positioned with no evidence of loosening.The intraoperative finding of ¿dead tissue¿ during the revision is likely a result of the ongoing psoas abscess and infection.The root cause of the infection and abscess cannot be concluded.The patient impact beyond the revision and post-operative healing/pain cannot be determined.It was reported that the patient was doing well at last office visit.No further clnical assessment is warranted at this time.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
OXINIUM FEM HD 12/14 22 MM +0
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9268894
Report Number1020279-2019-03860
Device Sequence Number19401135
Product Code LZO
UDI-Device Identifier03596010488862
UDI-Public03596010488862
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Catalogue Number71342200
Device Lot Number16GM17855
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR